The following provides more information about heroin and weed separately, and also details on how you can identify heroin-laced weed symptoms.

Heroin and weed are two very different drugs when compared to one another. Heroin is a depressant that binds to opioid receptors in the brain, making it highly addictive. Heroin is also incredibly dangerous, and tens of thousands of people die each year because of opioid-related overdoses.

Marijuana, nicknamed weed, on the other hand, is a commonly used recreational drug that is legal in several states for both medicinal and recreational usage. While the safety of marijuana is hotly debated in the U.S., most would agree that it doesn’t carry with it the level of risk of heroin, since a marijuana overdose is considered nonfatal.

Unfortunately, people who think they’re purchasing weed on the streets actually find that it’s been laced with other more dangerous and addictive substances, including heroin.

Heroin-Laced Weed Symptoms

Weed can be laced with various other substances, including heroin. Sometimes people want weed laced with other drugs because they desire a more powerful high. However, many are unaware of the other drug’s presence.

So what are the heroin-laced weed symptoms?

Heroin-laced weed symptoms include feeling drowsy or lethargic, nausea and vomiting, and diarrhea. Severe heroin-laced weed symptoms include slowed breathing, reduced heart rate, confusion and losing consciousness. If someone inadvertently uses heroin and weed and has never used heroin before, their tolerance for the substance is low and they can easily overdose.

What can you do to avoid heroin-laced weed symptoms? Ultimately the only way to protect yourself against combinations like heroin and weed is not to use any illicit drugs, including marijuana. Since recreational marijuana use is legalized in some states, the drug is regulated and people can acquire marijuana legally without concern about heroin’s potential inclusion.

Key Points to Remember: Heroin-Laced Weed Symptoms

There are some facts to remember regarding heroin-laced weed, including the dangers and symptoms:

  • Someone who has never used heroin before does not have a high tolerance for the substance, which can result in an overdose if they unknowingly use heroin-laced weed
  • You may feel a different kind of high than you would if you used just weed
  • Symptoms include nausea, vomiting, extreme drowsiness and losing consciousness
Devin Golden
Editor – Devin Golden
Devin Golden has worked for various print and digital news organizations. Devin's family has been affected by addiction and mental health disorders, which is a large part of why he wants to help others who have either directly or indirectly been affected by these diseases. Read more
Benjamin Caleb Williams
Medically Reviewed By – Benjamin Caleb Williams, RN
Benjamin Caleb Williams is a board-certified Emergency Nurse with several years of clinical experience, including supervisory roles within the ICU and ER settings. Read more
Medical Disclaimer

The Recovery Village aims to improve the quality of life for people struggling with substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare providers.